MAUDE Adverse Event Report: COVIDIEN SURGICAL EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL25A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure, the oral anvil catcher detached when pulled with some force.The customer opened a new device to continue with the surgery.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported that during an esophagectomy procedure, the oral anvil catcher detached when pulled with some force.The customer opened a new device to continue with the surgery.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the anvil cutting ring appeared to show no traces of knife impression and the ring was received intact.An intact suture was properly tied at the base of the anvil to the connecting piece.The anvil was observed to be tilted and separated from the tubing.The proximal catheter tubing was stressed with impressions from the anvil fitting barbs.It was reported that the oral anvil catcher detached when pulled with some force.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the instrument is subjected to excessive tension.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22546773
Report Number1219930-2025-03095
Device Sequence Number15207111
Product Code GDW
UDI-Device Identifier10884521042872
UDI-Public(01)10884521042872(17)260531(10)N3F0504Y
Combination Product (Y/N)N
Initial Reporter CountryMC
PMA/510(K) Number
K093402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL25A
Device Catalogue NumberEEAORVIL25A
Device Lot NumberN3F0504Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer07/28/2025
09/25/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/26/2025
10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown